MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of asdvf003 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via ms&s customer reports oncology patient receiving chemotherapy was access in oncology with chemotherapy started and was then discharged to home to complete the 4-6 hour infusion when "after a while at home the tubing separated from the casing resulting in bleeding and chemotherapy in the home." customer states miniloc was covered with an occlusive dressing when patient was discharged to home.On (b)(6) 2019: no patient harm reported.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a detached hub is confirmed and the cause appears to be supplier related.The returned product was one 20 ga x 0.75 in miniloc infusion set.An initial visual observation showed the proximal hub to be detached from the extension tubing.Dried, red residue was present near the distal end of the extension tubing.A microscopic observation of the proximal end of the extension tubing did not reveal a break in the extension tubing.A ring of adhesive was present which indicates adhesive was applied during the manufacturing process.Additional adhesive was present within the distal end of the luer hub.Tactile evaluation of the proximal end of the extension tubing did not reveal any apparent material weakness to indicate exposure to excessive tensile forces.Due to the lack of evidence of exposure to excessive tensile force, possible contributing factors include insufficient adhesive and curing.The supplier has been notified of this event.A lot history review (lhr) of asdvf003 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via ms&s customer reports oncology patient receiving chemotherapy was access in oncology with chemotherapy started and was then discharged to home to complete the 4-6 hour infusion when "after a while at home the tubing separated from the casing resulting in bleeding and chemotherapy in the home." customer states miniloc was covered with an occlusive dressing when patient was discharged to home.(b)(6)2019 : no patient harm reported.(b)(6)2020 : additional information rec'd via medwatch: "a pt in our oncology dept.Was receiving chemotherapy (5fu-fluorouracil).This was part of a 48 hour long infusion.The pt was receiving the course of his chemo at home.The access device-bard miniloc safety infusion set was used.The tubing separated from the hard plastic end (not broken, but slid out of the casing).As this was accessing a central line, the pt lost quite a bit of blood at home prior to being able to clamp off the access device.Furthermore, this resulted in a small quantity being wasted as the medication pump kept infusing.".

Brand Name
MINILOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9513336
Report Number3006260740-2019-03997
Device Sequence Number2079643
Product Code FPA
UDI-Device Identifier00801741048043
UDI-Public(01)00801741048043
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K050600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
Report Date (Section F) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0682034
Device Lot NumberASDVF003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/04/2019
Event Location Home
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA12/06/2019